Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Getting twitching sensation all over body. Stiffness on hands and feet. MRI, EMG normal. Any cure?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
Hi I have been having weird symptems for 11 months now. Started with face feeling stiff,then tingling hands and feet, then twitching all over my body some hot spots also severe eye floaters just apard out of the blue. Sometimes my ankle feels stiff or a burn sensation. Not sure if related but my right shoulder had been causing me pain for 3 years. MRI negative, emg ok.
Posted Tue, 16 Apr 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 5 hours later

Thank you for posting your query.

First of all, I would like to reassure you that your symptoms are not suggestive of any serious neurological illness. This is more so as your MRI and EMG are normal.

Based on your symptoms, you seem to have a mild small fiber neuropathy and benign fasciculations.

In small fiber neuropathy, there would be tingling or burning of hands or feet. Common causes include diabtes, thyroid hormone deficiency and vitamin B12 deficiency. So, if not checked, please get the levels of blood sugar, thyroid hormones & TSH and vitamin B12 level checked up.

In benign fasciculations, there would be twitchings in different parts of body. It is not of any serious clinical consequence.

If your symptoms are troublesome, you may take neurontin.

Right shoulder pain and eye floaters are most probably unrelated.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor